MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-33
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Failure to follow steps/instructions.The device was not returned for analysis.The instructions for use states: prior to using the xience alpine stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent does not extend beyond the radiopaque balloon markers.Do not use if any defects are noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined that the reported stent damage and accordion appearance appear to be related to handling damage, as it is likely that the stent dislodged during sheath removal.There is no indication of a product quality issue with respect to design, manufacture or labeling.
 
Event or Problem Description
It was reported the procedure was performed to treat a lesion with 95% stenosis and moderate calcification in the right coronary artery (rca).Pre-dilatation was performed with a 2.5 trek balloon catheter.The xience alpine stent delivery system was advanced to the target lesion and the stent was assumed to be deployed.A 4.0 x 15 mm nc trek balloon catheter was advanced for post-dilatation; however, angiography revealed that no stent was implanted in the vessel.The cardiac cath lab staff searched the back table for the dislodged stent and it was found in the trash.The stent was found inside the protective sheath.The stent was noted to be damaged and had an accordion shape.Reportedly, there was no resistance noted during removal of the protective sheath.Another xience alpine was used successfully to complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7127763
Report Number2024168-2017-09844
Device Sequence Number1824529
Product Code NIQ
UDI-Device Identifier08717648199561
UDI-Public08717648199561
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2020
Device Catalogue Number1125350-33
Device Lot Number7091441
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR